Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 18, 2011, 10:28 PM CDT for 5 counties in Kansas; Kit Carson County, Colorado. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2011, 10:28 PM CDT (03:28 UTC)
- Expired
- May 18, 2011, 11:16 PM CDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 20 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 10:51 PM CDT | HAIL 1 | 3 S Goodland, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS53 KGLD 190328
SVRGLD
COC063-KSC023-153-181-193-199-190430-
/O.NEW.KGLD.SV.W.0020.110519T0328Z-110519T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
928 PM MDT WED MAY 18 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SOUTHERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
SOUTHWESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
SHERMAN COUNTY IN NORTHWEST KANSAS...
NORTHWESTERN THOMAS COUNTY IN NORTHWEST KANSAS...
NORTH CENTRAL WALLACE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 1030 PM MDT/1130 PM CDT/
* AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BURLINGTON TO 6 MILES SOUTHWEST
OF RULETON TO 13 MILES NORTH OF SHARON SPRINGS...AND WAS MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
KANORADO...RULETON...GOODLAND...EDSON...ST. FRANCIS AND WHEELER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 31.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 441 AND
450.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 12 AND 24.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 154 AND 205.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 191 AND 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3962 10113 3902 10182 3938 10233 3958 10209
3958 10205 3961 10205 3982 10177
TIME...MOT...LOC 0328Z 220DEG 27KT 3936 10219 3929 10191
3909 10182
WIND...HAIL 60MPH 1.00IN
$$
ROBINSON4 follow-up statements
381
WWUS53 KGLD 190339
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
939 PM MDT WED MAY 18 2011
KSC199-190349-
/O.CAN.KGLD.SV.W.0020.000000T0000Z-110519T0430Z/
WALLACE KS-
939 PM MDT WED MAY 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WALLACE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3962 10113 3913 10182 3939 10220 3982 10177
TIME...MOT...LOC 0339Z 220DEG 27KT 3942 10212 3935 10184
3915 10175
$$
COC063-KSC023-153-181-193-190430-
/O.CON.KGLD.SV.W.0020.000000T0000Z-110519T0430Z/
KIT CARSON CO-THOMAS KS-SHERMAN KS-RAWLINS KS-CHEYENNE KS-
939 PM MDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CHEYENNE...SOUTHWESTERN RAWLINS...SHERMAN...NORTHWESTERN THOMAS AND
EAST CENTRAL KIT CARSON COUNTIES UNTIL 1030 PM MDT/1130 PM CDT/...
AT 934 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF KANORADO TO
RULETON TO 16 MILES SOUTH OF RULETON...AND WAS MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS AND WHEELER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 27.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 13 AND 23.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 162 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3962 10113 3913 10182 3939 10220 3982 10177
TIME...MOT...LOC 0339Z 220DEG 27KT 3942 10212 3935 10184
3915 10175
WIND...HAIL 60MPH 1.00IN
$$
ROBINSON792 WWUS53 KGLD 190349 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 949 PM MDT WED MAY 18 2011 COC063-190359- /O.CAN.KGLD.SV.W.0020.000000T0000Z-110519T0430Z/ KIT CARSON CO- 949 PM MDT WED MAY 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KIT CARSON COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. LAT...LON 3917 10179 3938 10200 3978 10164 3962 10113 TIME...MOT...LOC 0349Z 220DEG 27KT 3942 10190 3923 10172 $$ KSC023-153-181-193-190430- /O.CON.KGLD.SV.W.0020.000000T0000Z-110519T0430Z/ THOMAS KS-SHERMAN KS-RAWLINS KS-CHEYENNE KS- 949 PM MDT WED MAY 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHEYENNE...SOUTHWESTERN RAWLINS...SHERMAN AND NORTHWESTERN THOMAS COUNTIES UNTIL 1030 PM MDT/1130 PM CDT/... AT 944 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RULETON TO 10 MILES SOUTH OF GOODLAND...AND WAS MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... GOODLAND. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 6 AND 26. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 163 AND 195. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3917 10179 3938 10200 3978 10164 3962 10113 TIME...MOT...LOC 0349Z 220DEG 27KT 3942 10190 3923 10172 WIND...HAIL 60MPH 1.00IN $$ ROBINSON
984 WWUS53 KGLD 190409 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1009 PM MDT WED MAY 18 2011 KSC023-153-181-193-190430- /O.CON.KGLD.SV.W.0020.000000T0000Z-110519T0430Z/ THOMAS KS-SHERMAN KS-RAWLINS KS-CHEYENNE KS- 1009 PM MDT WED MAY 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHEYENNE...SOUTHWESTERN RAWLINS...NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS COUNTIES UNTIL 1030 PM MDT/1130 PM CDT/... AT 1007 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GOODLAND TO EDSON...AND WAS MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN SHERMAN...NORTHWESTERN THOMAS... SOUTHERN CHEYENNE AND SOUTHWESTERN RAWLINS COUNTIES. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 21 AND 26. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 173 AND 185. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3944 10183 3974 10152 3962 10113 3930 10160 TIME...MOT...LOC 0409Z 219DEG 29KT 3947 10177 3934 10157 WIND...HAIL 60MPH 1.00IN $$ ROBINSON
981 WWUS53 KGLD 190416 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1016 PM MDT WED MAY 18 2011 KSC023-153-181-193-190427- /O.CAN.KGLD.SV.W.0020.000000T0000Z-110519T0430Z/ THOMAS KS-SHERMAN KS-RAWLINS KS-CHEYENNE KS- 1016 PM MDT WED MAY 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE... SOUTHWESTERN RAWLINS...NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3944 10183 3974 10152 3962 10113 3930 10160 TIME...MOT...LOC 0417Z 219DEG 29KT 3952 10172 3939 10152 $$ ROBINSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:19 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 18, 6:19 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 519 PM MDT WED MAY 18 2011 .SHORT TERM (TONIGHT-FRIDAY)... 302 PM MDT WED MAY 18 2011 TROUGH OVER THE FOUR CORNERS AREA CONTINUES TO COMPLICATE THE FORECAST DURING THIS PERIOD...WITH MULTIPLE SHORT WAVE TROUGHS MOVING THROUGH THE CWA DURING THIS PERIOD. TONIGHT UPPER LEVEL TROUGH OVER THE FOUR CORNERS AREA WILL BEGIN TO MOVE EAST. A JET WILL ROUND THE BASE OF THE TROUGH...WITH THE LEFT EXIT OF THE JET STREAK MOVING OVER THE AREA AFTER MIDNIGHT. MEANWHILE A 850MB JET DEVELOPS OVER THE EASTER PORTIONS OF THE CWA...BRINGING MOISTURE INTO THE AREA. A SHORT WAVE TROUGH AT 700MB WILL PASS OVER THE CWA DURING THE OVERNIGHT HOURS. BEHIND THE SHORT WAVE THE SURFACE LOW OVER THE OKLAHOMA AND TEXAS PANHANDLES WILL MOVE NORTH...PUSHING A WARM FRONT AHEAD OF IT. WIND MAY BE BREEZY AHEAD OF THE WARM FRONT DUE TO A STRONG PRESSURE GRADIENT. WITH AMPLE LIFT AND THE SURFACE AND MID LEVEL WINDS BRINGING MOISTURE INTO THE CWA...BELIEVE CURRENT CHANCES WERE ON TRACK. TWEAKED THE PRECIP. CHANCES...ORIENTATING THEM IN A MORE SOUTHEAST TO NORTHWEST FASHION IN CONSIDERATION OF THE 850MB AND SURFACE FLOW. LOWEST CHANCES WERE IN THE SOUTHWEST WITH HIGHEST IN THE NORTHEAST. MAY HAVE SOME STRONG THUNDERSTORMS DEVELOP OVER EASTERN COLORADO WHERE THE BETTER INSTABILITIES ARE LOCATED. AREAS SOUTH OF I-70 MAY ALSO SEE SOME STRONG THUNDERSTORMS OVERNIGHT MOVE IN...DUE TO BETTER INSTABILITY AND SHEAR TO THE SOUTH AND SOUTHEAST. THURSDAY THE 500MB JET CONTINUES TO RESIDE OVER THE CWA...WITH THE LEFT EXIT REGION OF THE JET STREAK OVER THE WESTERN CWA. 850MB JET LINGERS OVER THE EASTERN AREAS DURING THE MORNING HOURS...WITH THE EASTERN CWA CONTINUING TO RECEIVE GOOD MOISTURE ADVECTION. 500MB VORTICITY AND 700MB LIFT ALSO MOVE OVER THE CWA DURING THE DAY. THE SURFACE LOW CONTINUES TO MOVE NORTH...BRINGING THE WARM FRONT INTO THE CWA DURING THE MORNING AND EARLY AFTERNOON HOURS. THE FRONT LOOKS TO STALL AROUND I-70 DURING THE AFTERNOON. DEPENDING ON WHICH MODEL IS CONSULTED...THE DRIER AIR BEHIND THE FRONT MAY BEGIN TO MOVE IN DURING THE EARLY AFTERNOON OR THE LATE AFTERNOON. DECIDED TO GO WITH THE SREF SOLUTION OF THE DRIER AIR MOVING IN DURING THE EARLY AFTERNOON IN THE SOUTHERN AREAS...AS THE NAM SOLUTION SEEMS TO BE SOME WHAT SLOW...BRINGING THE DRY AIR IN LATE AFTERNOON. THE GFS WAS STILL TOO AGGRESSIVE WITH THE DRY AIR. WITH THE MOISTURE BEGINNING TO LEAVE THE AREA DURING THE AFTERNOON...CHANCES DROP. STILL HAVE THE HIGHEST IN THE NORTHEAST...WHICH WILL HAVE THE MOISTURE THE LONGEST AS IT MOVES NORTHEAST. DID INCREASE THE COVERAGE OF THUNDERSTORMS DURING THE AFTERNOON AS MUCAPE AND 0-6KM SHEAR INCREASE. STRONGEST THUNDERSTORMS WILL LIKELY BE IN THE SOUTH AND EAST WHERE THE BEST SHEAR AND INSTABILITY WILL BE. HOWEVER THESE AREAS ALSO ARE AT RISK FOR A LACK OF MOISTURE DURING THE AFTERNOON. THURSDAY NIGHT THE TROUGH TO THE WEST CONTINUES TO BRING 500MB VORTICITY AND 700MB LIFT OVER THE AREA. THE LIMITING FACTOR WILL BE THE MOISTURE. BOTH THE SREF AND THE NAM HAVE WRAP AROUND MID LEVEL MOISTURE COME INTO THE WESTERN CWA AND PROGRESS EAST...LEAVING THE EASTERN EDGE OF THE CWA IN THE DRY AIR. HOWEVER THE BEST LIFT WILL BE OVER THE EASTERN HALF OF THE CWA. DID NOT CHANGE POPS AS THEY SEEMED TO REFLECT THE WRAP AROUND MOISTURE OVER THE WEST AND THE BETTER LIFTING IN THE EAST. LOWEST CHANCES WILL EXIST OVER THE SOUTHWEST AND HIGHEST WILL BE IN THE NORTHEAST. FRIDAY AND FRIDAY NIGHT THE TROUGH CONTINUES TO BRING 500MB VORTICITY AND 700MB LIFT OVER THE CWA. THE WRAP AROUND MOISTURE BEGINS TO DISSIPATE AS THE MID LEVEL LOW MOVES NORTH FOLLOWING THE UPPER LEVEL TROUGH. SAME THINKING WITH POPS AS THURSDAY...WITH BETTER MOISTURE IN THE NORTH BUT BETTER LIFTING OVER THE EAST AND SOUTH. TRENDED POPS TO DECREASE FROM NORTH TO SOUTH. CHANGED TEMPERATURES LITTLE FROM PREVIOUS SHIFT. CLOUDS AND MOISTURE WILL HELP LOW TEMPERATURES STAY IN THE MID 40S TO LOW 50S. HIGHS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL AS THE WARM FRONT ON THURSDAY MOVES IN AND SOUTH WINDS CONTINUE ON FRIDAY. HOWEVER THE POSITION AND SPEED OF THE DRY SLOT WILL GREATLY AFFECT TEMPERATURES. TEMPERATURES MAY BE TOO COOL IF THE DRY SLOT MOVES NORTH FASTER THAN CURRENT THINKING. .LONG TERM (SATURDAY-WEDNESDAY)... 302 PM MDT WED MAY 18 2011 TROUGH THAT HAS BEEN RESIDING OVER THE ROCKIES WILL MOVE NORTHEAST SATURDAY...RESIDING NORTH OF THE CWA SUNDAY BEFORE MOVING OVER THE GREAT LAKES ON MONDAY. AREAS NORTH OF I-70 MAY SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS SATURDAY AS THE TROUGH MOVES NORTH. SUNDAY INTRODUCED SLIGHT CHANCES FOR THE AREA DESPITE THE SHORT WAVE RIDGE MOVING IN...AS POINT SOUNDINGS SHOW THE CONVECTIVE TEMPERATURE BEING REACHED DURING THE AFTERNOON. WITH LITTLE CIN PRESENT AND SOME CAPE...COULD SEE SOME ISOLATED THUNDERSTORMS DURING THE HEAT OF THE DAY. THE NEXT TROUGH MOVES ON SHORE SUNDAY. MODELS AGREE WITH THE INITIAL PLACEMENT OF THE TROUGH AS IT MOVES ON SHORE...HOWEVER DIFFERENCES BEGIN TO ARISE WITH HOW FAST IT PROGRESSES EAST. GFS ENSEMBLE MEMBERS HAVE THE TROUGH DIGGING OVER CALIFORNIA THROUGH TUESDAY MORNING...THEN MOVING TO THE 4 CORNERS AREA BY WEDNESDAY MORNING. HOWEVER THE OPERATIONAL GFS AND ECMWF BOTH HAVE THE TROUGH PROGRESS EAST...MOVING OVER THE 4 CORNERS AREA BY MONDAY MORNING. THE OPERATIONAL MODELS HAVE THE TROUGH OVER WESTERN KANSAS BY WEDNESDAY MORNING. DUE TO THE LARGE INCONSISTENCIES BETWEEN THE GFS ENSEMBLES AND THE OPERATIONAL MODELS...HAVE KEPT SHOWER AND THUNDERSTORM CHANCES IN THE 20 TO 30 PERCENT RANGE...WITH THE NORTHERN AREAS HAVING THE HIGHEST CHANCES. EAST TO SOUTHEAST WINDS WILL BRING SLIGHTLY WARMER THAN NORMAL TEMPERATURES TO THE SOUTHERN PARTS OF THE CWA FROM SATURDAY THROUGH MONDAY. COOLER BUT MORE SEASONAL TEMPERATURES WILL RETURN TUESDAY AND WEDNESDAY. JTL && .AVIATION... 519 PM MDT WED MAY 18 2011 FOR THE 00Z TAFS...S/W TROUGH CURRENTLY MOVING ACROSS 4-CORNERS REGION INTO CO. SHOWERS AND ISOLD T-STORMS HAVE FORMED IN CENTRAL AND SOUTHERN CO. EXPECT THIS ACTIVITY TO INCREASE IN COVERAGE AND MOVE NORTHEAST. LATEST MET/MAV GUIDANCE STILL NOT HANDLING IFR CIGS/VIS AT BOTH LOCATIONS WELL. THE GUIDANCE DOES SHOW DETERIORATING CONDS AT BOTH LOCATIONS. WILL START WITH CURRENT CONDS...WHICH ARE AT BOTH TERMINALS IFR...AND WILL SLOWLY LOWER CIGS/VIS THROUGH THE NIGHT AND MORNING. EXPECT TO SEE LIFR AND POSSIBLE VLIFR BY 12Z AT BOTH LOCATIONS IN -RA AND BR/FG. WILL SEE AN IMPROVEMENT AT KGLD TO MVFR AROUND 21Z...HOWEVER...KMCK WILL STAY IFR THROUGH THE AFTERNOON. BAS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 18, 11:33 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT WED MAY 18 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1033 AM MDT WED MAY 18 2011 /1133 AM CDT WED MAY 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO FORM ACROSS EASTERN COLORADO LATE THIS AFTERNOON AND MOVE ACROSS THE AREA PRIMARILY DURING THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS OCCURRING PRIMARILY ALONG AND SOUTH OF INTERSTATE 70. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT...BUT A TORNADO CANNOT BE RULED OUT. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. THESE STORMS MAY ONCE AGAIN BECOME SEVERE THURSDAY AND THURSDAY NIGHT...WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY THREAT. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE FRIDAY THROUGH TUESDAY...WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 18, 8:29 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
729 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL KIT CARSON 38.76N 102.80W
05/18/2011 E0.88 INCH CHEYENNE CO TRAINED SPOTTER
&&
BASSpecial weather statement, May 18, 8:32 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 732 PM MDT WED MAY 18 2011 COZ092-190230- CHEYENNE COUNTY- 732 PM MDT WED MAY 18 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KIT CARSON...MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3862 10291 3897 10292 3902 10239 3865 10226 TIME...MOT...LOC 0132Z 249DEG 15KT 3872 10272 ROBINSON
Special weather statement, May 18, 9:18 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 818 PM MDT WED MAY 18 2011 COZ091-092-190245- CHEYENNE COUNTY-KIT CARSON COUNTY- 818 PM MDT WED MAY 18 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CHEYENNE WELLS...MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3922 10243 3904 10209 3879 10240 3901 10266 TIME...MOT...LOC 0219Z 218DEG 25KT 3895 10240 ROBINSON
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:00 PM CDT | Special Weather Statement | GLD | Logan | 60 min |
| May 18, 11:19 PM CDT | Special Weather Statement | GLD | Sherman | 26 min |
| May 18, 11:26 PM CDT | Special Weather Statement | GLD | Sheridan | 49 min |
| May 18, 11:44 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 61 min |
| May 19, 12:15 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 30 min |
| May 19, 12:59 AM CDT | Special Weather Statement | GLD | Decatur, Graham, Norton, Sheridan | 61 min |
| May 19, 7:20 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Gove, Graham, Greeley, Logan, Rawlins and 5 more | 6 hr |
| May 19, 3:17 PM CDT | Special Weather Statement | GLD | Graham | 28 min |
| May 18, 7:12 PM CDT | Tornado Warning | GLD | Cheyenne | 63 min |
| May 18, 8:04 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 26 min |
| May 18, 8:32 PM CDT | Special Weather Statement | GLD | Cheyenne | 58 min |
| May 18, 9:03 PM CDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 15 min |
| May 18, 9:18 PM CDT | Special Weather Statement | GLD | Cheyenne | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.